I was just wondering if anyone had any ideas! I have been sick to my stomach for just about 6 days... I even felt sick enough to call in to work on Monday. I've tried everything. Pepto, water, trying to make myself hurl (thinking I'd feel better - made it worse). I had left over anti-nausea meds from some stomach issues last year i tried, and it just made me tired and caused even more of an upset stomach. In this time, I've had not fever, but have been constipated and had diarrhea. (I have IBS as well). I am usually diarrhea predominant, so the constipation was a mystery as well as the upset stomach. It gets worse right after I eat.
I'm getting so tired of this, I'm not sure if it sounds like a serious thing and I need to go to the doctor, or if its something little that I could be doing. Any ideas anyone??
Any chance you're pregnant? If not, it sounds like it could be your gallbladder. Do you have pain on the right side under your ribs? IBS can be either diarrhea or constipation, or both, alternating between the two. Since it has been 6 days, I would see your doctor.
eek..reglan has bad side effects and over long term can cause some problems..usually they only prescribe that for gastric emptying with nausea but it's bad long term.. :S yikes...*big alarm bell going off*
got a question for you lexi..sure you not pregnan....I'm KIDDING kidding (laughter is best medicine sorry couldn't help it)
umm but seriously did your docto test you for h. ploryi? Testing for ulcers? I'd go to an GI specialist but this sounds like it could be a ulcer. Usually an ulcer brings on gastric distress you know? Diareeeah and all that. A simple blood test would test for h. ployri. Uuuuusually you feel better after eating a meal but then afterwards the pain and nausea comes on pretty strong but it can be without pain. If you haven't been tested for an ulcer i'd do it.. in the meantime calcium will help if it is an ulcer GERD and with nausea a safer anti-nausea medicine I found was promethazine (course it makes you really tired..) but a half a pill works better and safer than reglan any day.
Just some ideas :) Hope you get better but yeah you need to test more!
reason I bring up ulcer is because if you were healthy and you've been sick for 6+ days and counting..usually this sudden event is caused by something.. you can still stick with fiber to see if that helps...
also i'd avoid of course ANYTHING spicey and after you eat don't lay down for at least oo.. 30-60 mins so you don't get heartburn ..or if you need to lay down prop your chest/head up at least so you don't have acid churning. Soon as the stomach senses food it increases the acid, the quicker it's out the tummy the better...(mm maybe that's why your doctor gave you reglan but still reglan is for sure not safe long term at all)
Thank you for all your advise. I started to have a really bad reaction to the Reglan on Saturday night. My heart was beating super fast and I was agitated beyond belief. The on call doctor was surprised that my doc even put me on Reglan. Right after I started the promethazine I felt better.
I had some work-ups about a year ago, and I had early signs of an ulcer, meaning, an area that was deeply inflammed... I don't know what it was, but the doctor wants to try me on these anti-nausea meds and see from there.
I've had a colonoscopy, endoscopy, they only thing they found was petchia (spelling??) in the rectal area...never explained what that means. And can't ask on here because you have to pay to ask a GI doctor a question. I don't see that GI anymore because he was terrible.
i'm just worried that there is this dormant something going on, and my doctor is just masking it with medicine...
yeah the promethazine (i'd only take 1/2 a pill unles you want to crash your car or be a zombie all day lol..) but I'm VERY glad you got off reglan..that is one drug you don't want to take long term..(basically it causes your stomach to empty out..usually helps with nausea but yeah that's..long term you can have serious problems). The long term effects could be permanent and would totally mess you up..and scare you so ...
SOOO very happy you got off that.
well here's my google powers...
A petechia (pronounced [pɨˈtiːkiə]), plural petechiae (pɨˈtiːkɪiː) is a small (1-2mm) red or purple spot on the body, caused by a minor hemorrhage (broken capillary blood vessels).
The most common cause of petechiae is through physical trauma such as a hard bout of coughing, vomiting or crying which can result in facial petechiae, especially around the eyes. Petechiae in this instance are completely harmless and usually disappear within a few days. Petechiae may be a sign of thrombocytopenia (low platelet counts), in circumstances when platelet function is inhibited (e.g., as a side effect of medications or during certain infections), or in clotting factor deficiencies. They may also occur when excessive pressure is applied to tissue (e.g., when a tourniquet is applied to an extremity or with excessive coughing).
If unsure, petechiae should always be quickly investigated. They can be interpreted as vasculitis, an inflammation of the blood vessels, which requires immediate treatment to prevent permanent damage. Some malignancies can also cause petechiae to appear. Petechiae should be investigated by a skilled health care provider immediately to rule out the more dangerous conditions. Dermatologists can be the most helpful specialists in these conditions because they can more easily identify if the condition is petechiae or some similar looking but less worrisome rash.
The significance of petechiae in children depends on the clinical context in which they arise. Petechiae in children can occur with viral infections. In this instance, they do not necessarily signify a serious illness. However, they are a hallmark signal of some potentially serious illnesses, such as meningococcemia, leukemia, and certain causes of thrombocytopenia. Therefore, their presence should not be ignored.
some of the ...basic infections would be mono.. but i'm not sure - usually it's a blood vessel that are inflammed and cause vasculitis (can cause numbness in fingers for example and such...) so I hope that's not the cause of your problems.. again you could still get checked for h. ploryi virus.. if it is an ulcer you could also.. well..mm... i'm not a doctor so you should follow your doctors advice but you *COULD* try priolosec 2 in the morning 30 min. before meals.. i'd avoid anything spicy and just do a blah appelsause diet. Could also be some food allergy giving you problems which would cause inflammation and nausea. Usually calcium and milk helps ulcers but you might be lactose intolerant now or some weird allergy just popped up.
I dunno hope that helps :S again glad you're off reglan. I've heard promethazine can add weight so just be careful eating a lot. Keep at the fiber though.. citrucel is a good one because it doesn't cause much gas and it's a non-allergenic fiber so if you are allergic to wheat or gluten or something and you don't know it would be safe to do that one..
Thank you so much for all your great advise!! I was checked a while ago for H. Pylori, nothing. I had mono as a child, if that means anything. I know I need to get into see a doctor. My insurance doesn't require referrals, so I'll just find a good GI doc and get in. But again, thank you thank you. I honestly think it's different when someone else is searching for info on the net for you because they are outsiders and can actually take a good look at things, and not look at everything and freak out, causing even psuedo symptoms to show up. You are the best! It's great appreciated!
Hey Lexi :) you're welcome (course I might have done anything ha..) but I hope your GI helps you out.. least you have insurance :S
but anyway yeah follow the gi's advice, and hopefully you will figure it out, I have a hunch it's either ulcer or you're now allergic to something that you didn't know you were allergic to before. (but hope it's an easy fix!)
still could be vasculititis... i'd maybe google that.. causes numbness in hands and such because of the swelling of blood vessels. Or you could ask your doctor next time you see him. Maybe you had some bad drug reaction a long time ago and you're recovering from it or still suffering..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.